Savannaa

76d

After a long battle with lithium (I feel drugged beyond belief and am constantly shaking and forgetting everything) I just switched to trileptal. I was told it would be gentler on my system and all around has less potential for side effects. Does anyone have any experience with it? Good? Bad? So so? What about weight gain? I want to prepare myself for what I’m about to go through. Everyone stay strong and stay safe!

Skin rash

Bipolar Disorder

Oxcarbazepine

Lamotrigine

Memory Loss

Tremor

Lithium

Weight gain

Trileptal • Type: Oral

Dizziness

View all
  • serendi

    76d

    Lithium was absolutely *horrendous* for both my mom and me. Trileptal was so-so for me in terms of effectiveness, but probably because I have a fast drug metabolism. IIRC, the only side effect I noticed was that it made me a bit lightheaded and lowered my blood pressure (which was already chronically at hypotension). It’s been helpful for my mom, though! I don’t think she’s experienced any weight gain with it.

  • serendi

    76d

    Good luck, btw! I hope it works for you!

  • Tofu14

    76d

    Have you tried lamotrigine? It is usually the go to lithium alternative except much lighter in your system and fewer side effects. Works great for me and I always get the rare and terrible side effects. There is a rash you have to watch out for, but you would be told about that. The only side effect I have had was a behind rash at week 2 for a few days (not the one that they warn you about). It really sucked, but went away fast. Since then, no side effects and it had been a total lifesaver.

  • Tofu14

    76d

    I’d recommend looking up the clinical trials and studies of any drug prescribed. You can often see the efficacy rates and stuff online. It someone’s takes a minute to sort through the medical language, but a frat way to gain knowledge about what is being prescribed.

  • bruedu19

    75d

    I had to stop taking lithium. I had to stop driving while taking it. I were going really bad, tremors, memory loss, and skin rashes. You not going to gain weight, the only thing you will notice is the fact you are retaining water. I highly recommend that you can talk to your doctor, ask him about the depakot. It helps me a lot along with queatiapine. Stay strong and safe. Happy thanksgiving… ❤️

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.